Hi I am 29 weeks pregnant and was diagnosed with gestational diabetes four weeks ago. This is my second GD pregnancy but last time I was able to control full with diet. Unfortunately this time fasting readings aren't good and yesterday I was put on metformin. Now.. I know all about and fully expected the digestive issues upon starting metformin, but went in with an open mind with the possibility that I might actually be ok and have no side effects. Unfortunately last night I suffered all the common side effects of nausea, vomitting, diarrhoea, stomach cramps. What concerned me more though was that, an hour after taking my first dose, I broke out in a big patch of itchy hives which lasted a few hours. I called my diabetic midwife this morning who has told me not to take any more, but she said shes never heard of or had anyone report skin complaints or hives or anything to her :/ I just think.. Surely I am not alone on this? Surely it isnt THAT unusual to have this reaction?